Wildfire, Cascades in Lane County
- When
- August 26, 4:30 PM PST to August 31, 12:00 AM PST
- Where
- Cascades in Lane County forecast zone
- Reported by
- Other Federal Agency
The Canal Creek Wildfire was located approximately eight miles southwest of Detroit, OR, and 21 miles northeast of Sweet Home, and burned nearly 200 acres before its containment in late September. The cause of the wildfire is still under investigation.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
The Canal Creek Wildfire was located approximately eight miles southwest of Detroit, OR, and 21 miles northeast of Sweet Home, and burned nearly 200 acres before its containment in late September. The cause of the wildfire is still under investigation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Aug 26, 1:31 PM PST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 231 PM PDT WED AUG 26 2009 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THURSDAY FOR WARM AND DRY WEATHER. ANOTHER WEAK FRONT WILL BRUSH THE FORECAST AREA FRIDAY...PRODUCING MORE CLOUDS...LOWER TEMPERATURES...AND POSSIBLY SOME RAIN. DRY WEATHER IS EXPECTED AGAIN FOR THE WEEKEND...EXCEPT FOR A THREAT OF LINGERING SHOWERS NEAR THE MOUNTAINS. && .SHORT TERM...SUNNY DAYTIME CONDITIONS WILL PERSIST THROUGH THU AS AN UPPER RIDGE BUILDS OVER THE REGION. AFTERNOON TEMPS INLAND LOOK TO PUSH INTO THE LOWER 90S ON THU. THE COAST MAY STILL SEE SOME AREAS REACH ABOVE 70 BUT ONSHORE FLOW SHOULD RETURN FOR THE AFTERNOON CAPPING MAXIMUMS. ANOTHER FRONT BRUSHES OUR AREA FRI. THE 12Z MODELS STILL VARYING ON TIMING WITH GFS AND WRF-GFS FASTER BRINGING THE SYSTEM THROUGH DURING THE DAY...WHILE NAM AND ECMWF ARE A BIT SLOWER. SATELLITE SHOWS A SHARP TROUGH SLOWLY PUSHING E OF 145W WITH A THICK CLOUD SHIELD OUT AHEAD OF THE TROUGH...WHICH SUPPORTS AT LEAST SOME RAIN ON THE COAST. THE POTENTIAL REMAINS FOR THE UPPER SHORT WAVE TO SWING NE INTO THE PAC NW...WITH THE GFS AND PREVIOUS 00Z ECMWF TAPPING INTO TROPICAL MOISTURE OUT AHEAD OF THE MAIN FRONT. IF THIS OCCURS WE CAN EXPECT SOME RAIN INLAND AS WELL. TEMPS WILL BE COOLER FRI WITH THE INCREASED CLOUD COVER. MODELS THEN INSIST THAT AN UPPER LOW WILL FORM AND PUSH E INTO THE PAC NW ON SAT...ALTHOUGH DETAILS ON THE TRACK OF THE LOW AND RESULTANT SHOWER CHANCES REMAIN VARIABLE. RW .LONG TERM...NO CHANGES. MODELS SHOW THE UPPER LOW SLOW TO MOVE OUT OF THE REGION ON SUN...BUT MAIN EFFECTS APPEAR TO BE E OF THE CASCADES. AN UPPER RIDGE REBOUNDS MON THROUGH WED IN MOST SOLUTIONS FOR DRY AND WARM CONDITIONS. RW && .AVIATION...HIGH PRES OVER REGION KEEPING REGION MOSTLY CLEAR OF CLOUDS. DO HAVE SCATTERED HIGH CLOUDS DRIFTING OVERHEAD FROM TIME TO TIME...BUT NO WEATHER IMPACTS EXPECTED THROUGH TONIGHT. KPDX AND APPROACHES...NO WEATHER IMPACTS EXPECTED. && .MARINE...RATHER QUIET WEATHER ON THE COASTAL WATERS AT THE MOMENT...WHICH WILL CONTINUE THROUGH THIS WEEKEND. ONLY EXCEPTION WILL BE ANOTHER WEAK FRONT THAT WILL MOVE ACROSS THE REGION LATE THU NIGHT AND FRI. OTHERWISE...HIGH PRES WILL DOMINATE OVER THE REGION. && .PQR WATCHES/WARNINGS/ADVISORIES... OR/WA...NONE. && MORE WEATHER INFORMATION ONLINE AT... HTTP://WEATHER.GOV/PORTLAND THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 353 AM PDT WED AUG 26 2009 ORZ001>014-WAZ019>023-039-040-271100- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 353 AM PDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2009Every state in 2009This day in weather historyWarnings in Oregon, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193890.